Alert archive / Nebraska / Flash Flood Watches in 2007
Flash Flood Watch 8, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jun 17, 2007, 9:18 AM MDT for 19 counties in Nebraska. It took effect at Jun 17, 2007, 5:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 9:18 AM MDT (15:18 UTC)
- In effect from
- Jun 17, 2007, 5:00 PM MDT
- Expired
- Jun 18, 2007, 6:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 14 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLBF 171518 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1018 AM CDT SUN JUN 17 2007 NEZ005>010-022>029-035>037-056-057-172330- /O.NEW.KLBF.FF.A.0008.070617T2300Z-070618T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-DEUEL- KEITH- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR... TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA 1018 AM CDT SUN JUN 17 2007 /918 AM MDT SUN JUN 17 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD...BROWN...EASTERN CHERRY...GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK...THOMAS AND WHEELER. IN SOUTHWEST NEBRASKA...KEITH. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. IN WEST CENTRAL NEBRASKA...ARTHUR...GRANT...HOOKER...LOGAN AND MCPHERSON. * FROM 6 PM CDT /5 PM MDT/ THIS EVENING THROUGH MONDAY MORNING * SUBTROPICAL MOISTURE WILL CONTINUE TO INCREASE TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND PRODUCE VERY HEAVY RAINFALL OVERNIGHT. RAINFALL OF 2 TO 3 INCHES IS LIKELY IN MANY AREAS. ISOLATED TOTALS NEAR 5 INCHES COULD DEVELOP. * THE POTENTIAL FOR FLOODING WILL BE ENHANCED BY RECENT HEAVY RAINFALL DURING THE PAST WEEK WHICH LEFT THE GROUND WET. IN MANY AREAS THE HEAVY RAIN IS EXPECTED AFTER DARK INCREASING THE RISK TO MOTORISTS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR THUNDERSTORMS PRODUCING INTENSE RAINFALL AND FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CDC
3 follow-up statements
000 WGUS63 KLBF 172039 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT SUN JUN 17 2007 NEZ005>010-022>029-035>037-056-057-180845- /O.CON.KLBF.FF.A.0008.070617T2300Z-070618T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-DEUEL- KEITH- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR... TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA 339 PM CDT SUN JUN 17 2007 /239 PM MDT SUN JUN 17 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA... BLAINE...BOYD...BROWN...EASTERN CHERRY...GARFIELD...HOLT... KEYA PAHA...LOUP...ROCK...THOMAS AND WHEELER. IN SOUTHWEST NEBRASKA...KEITH. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. IN WEST CENTRAL NEBRASKA...ARTHUR...GRANT... HOOKER...LOGAN AND MCPHERSON. * THROUGH MONDAY MORNING * SUBTROPICAL MOISTURE WILL CONTINUE TO INCREASE OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND PRODUCE VERY HEAVY RAINFALL OVERNIGHT. RAINFALL OF 1 TO 3 INCHES IS LIKELY IN MANY AREAS. ISOLATED TOTALS NEAR 5 INCHES COULD DEVELOP. * THE POTENTIAL FOR FLOODING WILL BE ENHANCED BY RECENT HEAVY RAINFALL DURING THE PAST WEEK WHICH LEFT THE GROUND WET. IN MANY AREAS THE HEAVY RAIN IS EXPECTED DEVELOP AFTER DARK INCREASING THE RISK TO MOTORISTS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR THUNDERSTORMS PRODUCING INTENSE RAINFALL AND FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CDC
000 WGUS63 KLBF 180827 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 AM CDT MON JUN 18 2007 NEZ005-022>025-035>037-056-057-180930- /O.CAN.KLBF.FF.A.0008.000000T0000Z-070618T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN- DEUEL-KEITH- INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS... MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA 327 AM CDT MON JUN 18 2007 /227 AM MDT MON JUN 18 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA HAS BEEN CANCELED. RAINFALL HAS DIMINISHED AND ADDITIONAL HEAVY RAIN IS NO LONGER EXPECTED. $$ NEZ006>010-026>029-181200- /O.CON.KLBF.FF.A.0008.000000T0000Z-070618T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT 327 AM CDT MON JUN 18 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...BLAINE...BOYD...BROWN...GARFIELD...HOLT...KEYA PAHA... LOUP...ROCK AND WHEELER. * UNTIL 7 AM CDT THIS MORNING * SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WITH DEEP MOISTURE IN PLACE...LOCALLY HEAVY PERIODS OF RAIN ARE POSSIBLE. * THE POTENTIAL FOR FLOODING HAS BEEN ENHANCED BY RECENT HEAVY RAINFALL DURING THE PAST WEEK WHICH HAS LEFT THE GROUND SATURATED. MOTORISTS THIS MORNING SHOULD BE AWARE OF THE POTENTIAL FOR LOCALIZED FLOODING OF AREA ROADS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR THUNDERSTORMS PRODUCING INTENSE RAINFALL AND FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JMC
000 WGUS63 KLBF 181209 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 709 AM CDT MON JUN 18 2007 NEZ006>010-026>029-181315- /O.EXP.KLBF.FF.A.0008.000000T0000Z-070618T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT 709 AM CDT MON JUN 18 2007 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL NEBRASKA HAS EXPIRED. THE POTENTIAL FOR HEAVY RAIN HAS ENDED AS THE FRONT MOVED OUT OF NORTH CENTRAL NEBRASKA. RADAR BASED ESTIMATES OF RAINFALL TOTALS INDICATE THAT THE HEAVIEST RAIN WAS IN SOUTHWEST NEBRASKA IN SOUTHERN GARDEN COUNTY AND PARTS OF ARTHUR...DEUEL AND KEITH COUNTIES WHERE AMOUNTS MAY HAVE EXCEEDED TWO INCHES. $$ SPRINGER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 17, 3:06 AM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 3:06 AM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 406 AM CDT SUN JUN 17 2007 .SYNOPSIS... SURFACE LOW ACROSS W CENTRAL S DAKOTA WITH A STALLED WARM FRONT ACROSS SOUTHERN S DAKOTA. TROF...DEVELOPING COLD FRONT FROM LO INTO WY. UPPER LEVEL LOW MOVING ACROSS THE NORTHERN ROCKIES. && .DISCUSSION... UPPER LEVEL LOW TO TREK ACROSS NORTHERN STATES TODAY. THIS WILL FINALLY PUSH COLD FRONT ACROSS THE FORECAST AREA TONIGHT. AHEAD OF THE FRONT SOUTH WINDS ON THE GUSTY SIDE. INHERITED A WIND ADVISORY FOR PORTIONS OF NORTH CENTRAL. 850 WINDS AROUND 50KTS EARLY THIS MORN BEFORE DIMINISH TO AROUND 45KTS DURING THE AFTERNOON AS FULL MIXING OCCURS WITH MOSTLY SUNNY SKIES. ONLY ADJUSTMENT IS AN HOUR EARLIER TO THE START. MEANWHILE PLENTY OF MOISTURE CONTINUES IN PLACE AHEAD OF THE COLD FRONT...WITH A MAJOR CONCERN ON HEAVY RAIN POTENTIAL. MOVEMENT OF THE STORMS SHOULD BE SOMEWHAT PROGRESSIVE WITH MODEL STORM MOTION AROUND 20 MPH. ALTHOUGH RAIN RATES COULD BE VERY HIGH AS PW/S ACROSS NORTH CENTRAL REACHING 1.50 TO 1.75...FFG STILL 1.5 INCHES OR MORE AND MOVEMENT EXPECTED TO KEEP MOST OF THE AREA JUST UNDER GUIDANCE VALUES. WILL DEFINITELY HAVE TO KEEP AN EYE ON THIS AS MORNING MODELS MAY SLOW MOVEMENT OF STORMS AND INCREASE FLASH FLOOD POTENTIAL WARRANTING A FF WATCH. FRONT MAKES IT WAY THROUGH THE CWA BY MONDAY AFTERNOON WITH A BRIEF COOL DOWN BEHIND THE COLD FRONT AS SURFACE HIGH BUILDS INTO THE AREA. THEN AS HIGH PRESSURE SETTLES SOUTHEAST...RETURN FLOW WILL ADVECT WARMER AIR AND A RETURN TO UPPER 50S AND LOWER 60S DEW PTS. LATEST MODELS HAVE DEVELOPED A STRONGER...MORE AMPLIFIED RIDGE ACROSS THE ROCKIES...SOUTHERN PLAINS FOR THE REMAINDER OF THE WEEK. MEX GUIDANCE HAS ADDED 3 TO 8 DEGREES FOR HIGHS FROM PREVIOUS RUNS...NOW ALL IN THE 90S. NOT CONVINCED OF THE NEW SCENARIO...THUS WILL ONLY INCH PART OF THE EXTENDED UPWARD. && .AVIATION... WINDS SUBSIDE ACROSS THE REGION BY 2Z. MVFR CIGS THIS EVENING WITH SHRA. KVTN COULD BRIEFLY GO IFR WITH CIGS BLW BKN010 IN -RA. VSBYS GENERALLY VFR...ALTHOUGH A FEW HEAVIER SHRA COULD REDUCE TO MVFR AND BRIEFLY IFR. AFTER 4Z EXPECTING VFR CIGS AND VSBYS THROUGH 18Z FRIDAY. WINDS WILL BE MUCH LIGHTER ON FRIDAY...GENERALLY 10-15KT BY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR NEZ005>010-028-029. && MASEK/JRS
Hazardous weather outlook, Jun 17, 4:34 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 534 AM CDT SUN JUN 17 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-181045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 534 AM CDT SUN JUN 17 2007 /434 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. STRONG WIND IS EXPECTED IN NORTH CENTRAL NEBRASKA TODAY AS A FRONT MAKES ITS WAY INTO WESTERN NEBRASKA. THE WIND WILL BE SOUTH AT 30 TO 35 MPH WITH GUST EXCEEDING 45 MPH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL AND NORTHWEST NEBRASKA. AS THE FRONT MOVES INTO WESTERN AND NORTH CENTRAL NEBRASKA...IT WILL CREATE THUNDERSTORMS IN THE HUMID UNSTABLE AIR. WIND PROFILES WILL FAVOR ISOLATED SUPER CELL DEVELOPMENT IN THE MOST UNSTABLE AIR. THE RISK AREA IS NORTH AND WEST OF A LINE FROM BROKEN BOW TO IMPERIAL. IF THE FRONT SLOWS DOWN OR STALLS...VERY HEAVY RAIN IS POSSIBLE IN PARTS OF NORTH CENTRAL NEBRASKA. AT THIS TIME...IT APPEARS THAT THE FRONT WILL PUSH THROUGH RATHER QUICKLY AND THE HEAVY RAIN WILL NOT BE WIDESPREAD OR OF EXTENDED DURATION. HOWEVER...LOCALIZED AMOUNTS OF AN INCH AND A HALF TO TWO INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE FRONT IS EXPECTED TO RETURN AS A WARM FRONT TUESDAY OR TUESDAY NIGHT. THIS WILL BRING A CHANCE OF THUNDERSTORMS AGAIN TO THE AREA. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
Nearby
Flash Flood Watches in Nebraska, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.